MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX25RE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device was returned for evaluation.Visual inspection upon receipt revealed that the gas outlet port had been deformed into a crushed shape.The factory-retained sample of the involved product code/lot# combination was inspected with the unaided eye and confirmed to have no anomaly.Functional testing was conducted.The gas outlet port of an oxygenator sample was hit against a hard object.As the result, the gas outlet port became crushed inward.The damage was similar to that on the actual sample was duplicated.A review of device history records and the product release decision control sheet of the involved product/lot# combination was conducted with no relevant findings.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation result, it is likely that the gas outlet port of the actual sample was hit against a hard object and got deformed.However, it is difficult to determine when and how the actual sample was exposed to the hitting force.The ifu states: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported breakage on the involved capiox rx25 device.The outlet was deformed.During installation of the equipment, the perfusionist evidenced that the gas outlet luer is hidden at less than 50% and he considers that the oxygenator is not in adequate conditions for use.The procedure outcome is unknown.The patient was not harmed.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8150019
Report Number9681834-2018-00220
Device Sequence Number13859391
Product Code DTZ
UDI-Device Identifier04987350769558
UDI-Public04987350769558
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberCX*RX25RE
Device Lot Number180126K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1